MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER

BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER
Model Number 8577
Medical Device Problem Codes Difficult to Flush (1251); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It reported that removal difficulties occurred.The 70% stenosed target lesion was none tortuous and moderately calcified left anterior descending coronary artery (lad).A 135 cm mamba flex was used as an exchange device during a rotablation procedure.The mamba was flushed, and the non-boston scientific (bsc) wire was inserted into the catheter.The mamba and non-bsc wire devices placed into the guide catheter at the same time and advanced to the lesion with the non-bs wire leading across the calcified lesion.Then, the non-bsc wire was removed, and the rotowire drive was advanced in lesion.Once the rotowire drive was at distal to the lesion, the mamba was removed.The rotablation successfully completed and the rotapro was removed over the rotawire.Then, the mamba advanced into the distal lad over the rotawire.Upon removal, the rotawire was difficult to remove from the mamba.The physician removed both the mamba catheter and rotawire together.Then, the rotawire removed from the mamba outside the patient, and tried to flush the mamba but could not flush it.The mamba catheter was able to flush it with a non-boston scientific syringe.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned device consisted of a mamba microcatheter.A non-boston scientific (bsc) wire and non-bsc syringe were returned.Visual inspection and microscopic examination of the device revealed no damage or defect.A.014 test guidewire was inserted into the tip end of the device and the wire transcended through the device without hesitations or restrictions in the lumen.A syringe with fluid was attached to the hub and the device was flushed without issue.Product analysis could not confirm the reported event as clinical circumstances could not be replicated, and there was no damage to the returned device.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
MAMBA FLEX
Common Device Name
MAMBA FLEX MICROCATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18852286
Report Number2124215-2024-13901
Device Sequence Number12633970
Product Code DQY
UDI-Device Identifier08714729940289
UDI-Public08714729940289
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model Number8577
Device Catalogue Number8577
Device Lot Number0032677326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown